MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM XSFT 4MM X 10 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL FREEFORM XSFT 4MM X 10 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number XCR120410
Medical Device Problem Codes Material Separation (1562); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, sex, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (31136148) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported product issue documented in the complaint cannot be confirmed through functional evaluation and analysis.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure targeting a ruptured aneurysm located on the left middle cerebral artery (mca), coils were placed through the headway® duo 156 microcatheter (microvention).Each product used during the procedure was in accordance with the instructions for use (ifu).The first coil was a 5mm x 17cm cerepak uniform coil but it was too small.The second coil was a 7mm x 30cm cerepak uniform but the coil was too large; there were no reported issues with these first two coils.The third coil was a 6mm x 26cm cerepak uniform (fcx100626 / 31177724).The detachment handle (mdh1 / 102109430) was used, but the coil failed to detach after the first attempt.Manual break was successfully attempted.The fourth coil was a 4mm x 10cm cerepak freeform xsft (xcr120410 / 31136148).This coil failed to detach after the first attempt using the handle.Manual break attempt was also unsuccessful and the pull wire sheared off.The fourth, failed to detach coil was removed from the patient.The fifth coil was a 3mm x 6cm cerepak freeform mini (mcr093060 / 31162595).Attempt to detach the fifth coil via the handle was not successful.Manual break was successfully performed and the coil effectively detached, although with a broken pull wire.The sixth coil was another 3mm x 6cm cerepak freeform mini (mcr093060) from the same lot (31162595) was used with a new detachment handle (mdh1) also from lot 102109430.The detachment handle failed to detach this sixth coil.Manual break was successfully attempted but with a broken pull wire.The procedure was reportedly successfully completed with a 10-minute procedure delay.It was reported that when the reported issues were encountered, the physician was requested to follow the ifu protocol.There was no report of any negative patient impact.On 21-aug-2024, additional information was received.Per the information, the procedure date was (b)(6) 2024.The information indicated that the first and second coils (5x17 uniform and 7x30 uniform) were not used; it confirmed that the third coil, 6mm x 26cm cerepak uniform was successfully detached via manual break and implanted.The information confirmed that the fourth coil, a 4mm x 10cm cerepak freeform xsft (xcr120410 / 31136148), failed to detach.When it was removed after it failed to detach, it was still attached to the delivery system; it was not known if the coil was stretched when it was removed.The fifth and sixth coils: from the same lot number were detached via manual break and were implanted.The procedure was completed after the detachment and implantation of the sixth coil.The information also indicated that the 10 minutes procedure delay was not considered to be clinically significant, but ¿it caused significant frustration.¿.

Brand Name
FREEFORM XSFT 4MM X 10 CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key20070179
Report Number3008114965-2024-00836
Device Sequence Number15660098
Product Code KRD
UDI-Device Identifier10886704083689
UDI-Public(01)10886704083689(11)230815(17)260731(10)31136148
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberXCR120410
Device Lot Number31136148
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Initial Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY® DUO 156 MICROCATHETER (MICROVENTION).; MECHANICAL DETACHMENT HANDLE.
Patient Age76 YR
Patient SexUnknown